Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Asthma med. QVAR . What can you share about side effects ??

Answer Question
 
laygla

Asked by laygla at 2:37 PM on Dec. 12, 2008 in Preschoolers (3-4)

Level 1 (-7 Credits)
Answers (8)
  • I've =used it for 2 years and have zero side effects other than a bitter after taste after using. I just rinse my mouth with water and it isn't a problem.
    GrnEyedGrandma

    Answer by GrnEyedGrandma at 2:40 PM on Dec. 12, 2008

  • Thank You !
    But, was it for your self, or for little one ?
    laygla

    Answer by laygla at 2:42 PM on Dec. 12, 2008

  • For me. My grandson uses a Flo-Vent MDI which id the same kind of drug as Qvar..a corticosteroid to keep the inflammation reduced. When he first went on it his appetite dropped a little..but in a few weeks it picked back up.
    GrnEyedGrandma

    Answer by GrnEyedGrandma at 2:46 PM on Dec. 12, 2008

  • My son does not take the one you are asking about but he is a toddler and has several asthma medications. I am always watchful about side effects with him. I noticed when he first began xopenex and advair that he had a slight twitch in his eye. That went away. It is not uncommon for any asthma med to have a tick like activity. It must be reported to your doctor if that happens. Another thing is my son gets a little wound up after his nebulizer treatment. Normal but still a side effect. Many asthma treatments also have this same side effect. Talk to your doctor about that. Also I have professional med. journals I read and there is a link to long term use of asthma meds in young children and pneumonia. So if you have a child being treated for asthma I, as a mom, I also suggest having a pediatric pulminologist if you don't already see one.
    frogdawg

    Answer by frogdawg at 4:04 PM on Dec. 12, 2008

  • My son has been being treated for asthma for over a year and a half and he is two. I like the fact his lungs are doing so much better but I am concerned he does seem to have more problems with frequent colds, sinus infections, and chronic cough. So I'll be talking to his pulminologist about trying to ween him slowly from needing his rigid medication schedule as much and just as emergencies only at some point in the near future - I hope. No one wants their child to be plugged in to so many medicines so young.
    frogdawg

    Answer by frogdawg at 4:06 PM on Dec. 12, 2008

  • Most of what I take gives me jitters or can cause a taste in ones mouth... after in inhaler it's a great idea as GrnEyedGrandma said to rinse your mouth out. I've used Qvar for two years now and it's a mild and cheaper preventative compared to Seravent :-)

    Knightquester

    Answer by Knightquester at 4:27 PM on Dec. 12, 2008

  • True, another side effect is Thrush - yeast infections. Bummer. So brushing very important, swish and spit.
    frogdawg

    Answer by frogdawg at 9:46 PM on Dec. 12, 2008

  • THANKS to all MOMS !!
    You are great. Wish you , and your little ones health ! :-)
    laygla

    Answer by laygla at 11:31 PM on Dec. 12, 2008

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.